Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 180, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 19, 2017, 12:33 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2017, 12:33 PM CST (18:33 UTC)
- Expired
- Nov 19, 2017, 3:30 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
808
WGCA52 TJSJ 191833
FFWSJU
PRC021-061-192130-
/O.NEW.TJSJ.FF.W.0180.171119T1833Z-171119T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
233 PM AST SUN NOV 19 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Guaynabo Municipality in Puerto Rico...
Bayamon Municipality in Puerto Rico...
* Until 530 PM AST
* At 232 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Guaynabo, Bayamon, Sabana Seca and Candelaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1841 6610 1840 6611 1839 6611 1837 6609
1834 6610 1833 6609 1830 6608 1828 6611
1828 6616 1826 6619 1830 6621 1833 6620
1842 6620 1842 6617 1843 6617 1842 6613
1843 6611
$$
TW1 follow-up statement
445
WGCA72 TJSJ 192136
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
536 PM AST SUN NOV 19 2017
PRC021-061-192144-
/O.EXP.TJSJ.FF.W.0180.000000T0000Z-171119T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guaynabo PR-Bayamon PR-
536 PM AST SUN NOV 19 2017
...THE FLASH FLOOD WARNING FOR GUAYNABO AND BAYAMON MUNICIPALITIES
HAS EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures. Ponded
water may last several more hours. Be careful when driving through
flooded roads.
LAT...LON 1841 6610 1840 6611 1839 6611 1837 6609
1834 6610 1833 6609 1830 6608 1828 6611
1828 6616 1826 6619 1830 6621 1833 6620
1842 6620 1842 6617 1843 6617 1842 6613
1843 6611
$$
SnellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 9:55 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 19, 9:55 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1155 AM AST Sun Nov 19 2017
.UPDATE...
Unsettled weather conditions will result in showers and
thunderstorms across the islands through the overnight hours. This
activity is due to the proximity of a frontal boundary and a
southerly wind flow, which is advecting plenty of tropical
moisture into the region. The strongest activity is expected along
and to the north of the Cordillera Central as well as across
eastern Puerto Rico. Also, the northern U.S. Virgin Islands can
expect periods of flooding rains.
&&
.AVIATION...
SHRA/TSRA will continue across the Flying area through the overnight
hours. VCSH/VCTS across the local terminals with possible MVFR or
even IFR conds at TJSJ/TIST/TJPS/TISX/TJBQ til 19/23z. BKN/OVC
ceiling are expected to continue mainly above FL050 but in/near
SHRA/TSRA could drop near FL025 with VIS around 4SM. Southerly
winds btwn 6-12 kt but gusty near SHRA/TSRA can be expected, then
light to calm and VRB aft 19/23z.
&&
.MARINE...
Seas and winds will continue at less than 5 feet and around 15
knots but locally higher in and near showers and thunderstorms.
&&
.PREV DISCUSSION... /issued 520 AM AST Sun Nov 19 2017/
SYNOPSIS...Periods of showers and thunderstorms are still expected
today under plenty of moisture associated with a frontal boundary
to the north and west of the area. A more seasonable weather pattern
is expected to prevail Tuesday through the upcoming weekend as a
mid to upper level ridge builds across the area.
SHORT TERM...Today thru Tuesday...
As the frontal boundary continues very close to our local area to
the north and west, we will continue to be in the moist side of it,
with precipitable water values near 2.2 inches through today, which
is well above normal. Showers and thunderstorms under mostly cloudy
skies are expected across much of the local area today once again,
although the areas with best chance of showers and thunderstorms
seem to be the Western, southern and eastern sections of PR as well
as the USVI, in particular the northern USVI. The latest high
resolution guidance puts an area of high rainfall accumulations very
close to Saint Thomas with upper level divergence persisting in the
afternoon hours. Showers and thunderstorms have been observed during
the overnight hours across the local waters and recently over
western PR, producing moderate rainfall. The western sections of
PR and the local waters are expected to observe persistent rain
through the morning with rainfall activity gradually developing
across southern and eastern PR by the afternoon hours. For that
reason we have scattered to numerous showers with isolated
thunderstorms in the forecast for today.
There continues to be some disagreement amongst the high resolution
guidance. The WRF model is once again bullish on the amount of
rainfall across Puerto Rico today, which if it were to verify, we
would have a very active day. The NMM and ARW models, which did not
do as well yesterday, are much less rainy than the WRF but still
shows some areas with significant rain, having said that, they do
not seem to have initialized well, showing much less rainfall than
there is already. So we decided to lean more on the WRF model but
not quite as bullish since the other models did not initialize well
and the WRF seems to at least have a decent handle on the rainfall
coverage area. There is a good chance for urban and small stream
flooding across many areas in Puerto Rico today.
The latest guidance has backed off a bit in terms of when the
weather will improve. Up until yesterday the models were suggesting
some improvement on Monday, but now everything points towards
another active day on Monday. Plenty of moisture still available on
Monday with divergence in the upper levels over eastern PR and the
USVI with a southeasterly wind flow. This setup is conducive for
shower and thunderstorm development over the USVI, as well as
northern and eastern PR, including the San Juan metro area. These
areas in PR have observed enough rainfall in the past several days,
any significant additional rainfall may result in some flooding.
Weather is expected to start to improve on Tuesday, moisture
decreasing to normal or below normal levels, and the rainfall that
is expected will mostly be over the local waters. Some showers
are possible on Tuesday across the northwestern quadrant of PR
with only a slight chance of showers elsewhere.
LONG TERM...Wednesday thru Monday...
Although a mid to upper level ridge will hold across the forecast
area much of the forecast period, easterly winds will continue to
bring patches of low level moisture across the local isles to keep
the chance of passing showers each day. Therefore, expect a
seasonable weather pattern with passing showers across USVI and E
PR as well as limited shower activity across west Puerto Rico Wed-
Sat. As the ridge aloft erodes the upcoming weekend, the chance
for isolated thunderstorms will increase.
AVIATION...SHRA/TSRA expected to continue across the local area
today, causing VCSH/VCTS across the terminals with TEMPO MVFR conds
possible at TJBQ and TJMZ since early this morning. CIGS will be
mainly above FL120 before 19/14Z...except for TJBQ and TJMZ which
may have lower cigs by 19/10Z with SHRA. After 19/14Z as SHRA/TSRA
activity increases, CIGS will be lower, possibly at FL050 or below
at times. Winds will be mainly light and southeasterly, but TJSJ may
observe light and variable winds today.
MARINE...Seas 3 to 5 feet with occasionally seas up to 6 feet
are expected across the Atlantic waters. Elsewhere seas of 2 to 4
feet. Southeasterly winds around 10 knots to continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 77 86 77 / 70 60 60 20
STT 85 78 85 79 / 60 50 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch until 2 PM AST this afternoon for Northwest-
Western Interior.
VI...None.
AM...None.
&&
SHORT TERM...CAM
LONG TERM....99
AVIATION...CAMHazardous weather outlook, Nov 19, 9:43 AM CST, 2 hours 50 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1135 AM AST domingo 19 de noviembre de 2017 AMZ710>745-PRZ001>013-201545- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 1135 AM AST domingo 19 de noviembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta Tarde y Esta Noche .Tronadas...Existe la probabilidad de tronadas con fuertes lluvias y breves rafagas de vientos hoy a traves de porciones de Puerto Rico, particularmente a traves del oeste de Puerto Rico en la manana, y luego moviendose gradualmente hacia el sur y este de Puerto Rico en la tarde. .Inundaciones...Fuertes lluvias podrian resultar en inundaciones urbanas y de riachuelos. Las inundaciones podrian resultar en impactos mayores en estructuras y carreteras cerradas a lo largo y al norte de la Cordillera con la actividad mas fuerte. .Viento...Se esperan vientos sostenidos en exceso de 20-24 MPH a traves de las aguas del Atlantico cerca de los aguaceros y tronadas. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de Puerto Rico y la isla de Culebra. .Dias Dos a Siete...Lunes a Sabado Humedad mas alta de lo normal se anticipa hasta el lunes. Esto resultara en aguaceros y tronadas aisladas el lunes a traves de las islas locales. El tiempo mejorara el martes. Riesgo moderado de corrientes marinas se espera durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-201545- -San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1135 AM AST domingo 19 de noviembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta Tarde y Esta Noche .Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y breves vientos en rafagas a traves de las islas locales. .Inundaciones...Fuertes lluvias podrian resultar en inundaciones urbanas y de riachuelos. Las inundaciones podrian resultar en impactos mayores en estructuras y carreteras cerradas a traves del norte de las Islas Virgenes Americanas. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y noroeste de San Thomas. .Dias Dos a Siete...Lunes a Sabado Humedad mas alta de lo normal se anticipa hasta el lunes. Esto resultara en aguaceros y tronadas aisladas el lunes a traves de las islas locales. El tiempo mejorara el mates. Riesgo moderado de corrientes marinas se espera durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Nov 19, 11:03 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service San Juan PR
103 PM AST SUN NOV 19 2017
PRZ001-191815-
San Juan and Vicinity-
103 PM AST SUN NOV 19 2017
...A STRONG THUNDERSTORM WILL AFFECT AGUAS BUENAS...CAROLINA...
LOIZA...CAGUAS...NARANJITO...BAYAMON...TOA BAJA...TRUJILLO ALTO...
COMERIO...SAN JUAN...GURABO...CANOVANAS...GUAYNABO AND CATANO
MUNICIPALITIES...
At 102 PM AST, a strong thunderstorm was located over San Juan. the
storm is nearly stationary. Winds in excess of 30 mph are possible
with this storm. Torrential rainfall is also occurring with this
storm, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Locations impacted include...
San Juan, Trujillo Alto, Carolina, Guaynabo, Sabana Seca, Catano,
Bayamon, Levittown and Lomas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1843 6611 1845 6608 1847 6612 1844 6603
1845 6599 1844 6599 1843 6593 1827 6591
1831 6597 1831 6604 1828 6616 1826 6619
1828 6621 1838 6619 1846 6620 1848 6618
1846 6618 1845 6616 1847 6614
TIME...MOT...LOC 1702Z 000DEG 0KT 1841 6608
CAMSpecial weather statement, Nov 19, 11:15 AM CST, 1 hour 18 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 103 PM AST domingo 19 de noviembre de 2017 PRZ001-191815- San Juan y vecindad- 103 PM AST domingo 19 de noviembre de 2017 ...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO...AGUAS BUENAS...CAROLINA...LOIZA...CAGUAS...NARANJITO... BAYAMON...TOA BAJA...TRUJILLO ALTO...COMERIO...SAN JUAN...GURABO... CANOVANAS...GUAYNABO Y CATANO. A las 102 PM AST, una tronada fuerte estaba localizada sobre San Juan, y esta casi estacionaria. Vientos en exceso de 30 mph son posibles con esta tormenta. Lluvias torrenciales estan ocurriendo con la tronadas y podria causar inundaciones localizadas. No manejes su vehiculo a traves de las carreteras inundadas. Lugares que pudieran ser afectadas inlcuye...San Juan, Trujillo Alto, Carolina, Guaynabo, Sabana Seca, Catano, Bayamon, Levittown y Lomas. Rayos frecuentes de nube a suelo estan ocurriendo con esta tormenta. Los rayos pueden afectar a 10 millas de distancia de la tronada. Busque refugio seguro dentro de un vehiculo o edificio. CAM/ACOTTO
Special weather statement, Nov 19, 12:16 PM CST, 17 minutes before
Special Weather Statement
National Weather Service San Juan PR
216 PM AST SUN NOV 19 2017
PRZ002-191945-
Northeast-
216 PM AST SUN NOV 19 2017
...A STRONG THUNDERSTORM WILL AFFECT RIO GRANDE...FAJARDO...
NAGUABO...CAROLINA...LOIZA...LUQUILLO...LAS PIEDRAS...CANOVANAS...
JUNCOS AND CEIBA MUNICIPALITIES...
At 215 PM AST, a strong thunderstorm was located over San Isidro, or
over Canovanas. the storm is nearly stationary. Winds in excess of
30 mph are possible with this storm.
Locations impacted include...
Fajardo, Canovanas, Loiza, Luquillo, Rio Grande, Campo Rico, Luis M.
Cintron, Ramos, Hato Candal, Playa Fortuna, San Isidro, La Dolores,
Bartolo, Palmer, Benitez and Lomas.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1845 6590 1841 6581 1842 6579 1841 6580
1841 6577 1836 6567 1839 6559 1838 6560
1835 6557 1836 6562 1831 6562 1831 6561
1828 6564 1826 6590 1829 6592 1832 6590
1841 6592 1846 6599
TIME...MOT...LOC 1815Z 180DEG 0KT 1837 6588
camSpecial weather statement, Nov 19, 12:28 PM CST, 5 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 216 PM AST domingo 19 de noviembre de 2017 PRZ002-191945- San Juan y vecindad- 216 PM AST domingo 19 de noviembre de 2017 ...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO...RIO GRANDE...FAJARDO...NAGUABO...CAROLINA...LOIZA...LUQUILLO... LAS PIEDRAS...CANOVANAS...JUNCOS y CEIBA A las 2:15 PM AST, una tronada fuerte estaba localizada sobre San Isidro o sobre Canovanas. La tormenta esta casi estacionaria. Los vientos en exceso de 30 mph son posibles con esta tormenta. Lugares que pudieran ser afectadas inlcuye...Fajardo, Canovanas, Loiza, Luquillo, Rio Grande, Campo Rico, Luis M.Cintron, Ramos, Hato Candal, Playa Fortuna, San Isidro, La Dolores, Bartolo, Palmer, Benitez y Lomas. Rayos frecuentes de nube a suelo estan ocurriendo con esta tormenta. Los rayos pueden afectar a 10 millas de distancia de la tronada. Busque refugio seguro dentro de un vehiculo o edificio. CAM/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 10:52 AM CST | Areal Flood Advisory | JSJ | 113 min | |
| Nov 19, 11:03 AM CST | Special Weather Statement | JSJ | 72 min | |
| Nov 19, 11:19 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 19, 11:30 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 19, 11:40 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 19, 11:46 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 19, 12:12 PM CST | Flash Flood Watch | JSJ | 24 hr | |
| Nov 19, 12:16 PM CST | Special Weather Statement | JSJ | 89 min | |
| Nov 19, 12:33 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 19, 1:33 PM CST | Areal Flood Advisory | JSJ | 117 min | |
| Nov 19, 1:43 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 19, 2:44 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.